Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

The rational LS-category of $k$-trivial fibrations


Authors: Maxence Cuvilliez and Barry Jessup
Journal: Proc. Amer. Math. Soc. 131 (2003), 2223-2233
MSC (2000): Primary 53C29, 55M30, 55P62, 55R05
Published electronically: October 15, 2002
MathSciNet review: 1963771
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We provide new upper and lower bounds for the rational LS-category of a rational fibration $\xi :F\to E \to K(\mathbf{Q},2n)$ of simply connected spaces that depend on a measure of the triviality of $\xi $ which is strictly finer than the vanishing of the higher holonomy actions. In particular, we prove that if $\xi $is $k$-trivial for some $k\ge 0$ and $H^{*}(F)$ enjoys Poincaré duality, then

\begin{displaymath}\operatorname{cat}_{0}E \ge \operatorname{cat}_{0}F +k.\end{displaymath}


References [Enhancements On Off] (What's this?)

  • [C1] Maxence Cuvilliez, Properties of semi-trivial fibrations, preprint of the Centre de Recerca matematica (Barcelona) 468 (2001).
  • [C2] -, L-S category of the total space in a fibration and $k$-monomorphisms, Topology and its Applications 109 (2001), 127-146. MR 2001m:55008
  • [CFJP] Maxence Cuvilliez, Yves Félix, Barry Jessup & Paul-Eugène Parent, Rational Lusternik-Schnirelmann category of fibrations, to appear in J.P.A.A.
  • [FH] Y. Félix and S. Halperin, Rational L.-S. category and its applications, Trans. Amer. Math. Soc. 237 (1982), 1-37. MR 84h:55011
  • [FHL] Y. Félix, S. Halperin and Jean-Michel Lemaire, The rational LS category of products and Poincare duality complexes, Topology 37, No. 4 (1998), 749-756. MR 99a:55003
  • [FHT1] Yves Félix, Stephen Halperin and Jean-Claude Thomas, Rational Homotopy Theory, Springer-Verlag, GTM. MR 2002d:55014
  • [FHT2] -, Gorenstein Spaces, Advances in Mathematics 71 (1) (1988), 92-112. MR 89k:55019
  • [GJ] Sonia Ghorbal and Barry Jessup, Estimating the rational LS-category of elliptic spaces, Proc. Amer. Math. Soc. 129 (2001), 1833-1842. MR 2001k:55032
  • [FaHu] E. Fadell, S. Y.Husseini, Relative category, product and coproducts, Rend. Sem. Mat. Fis. Milano 64 (1994), 99-115. MR 97f:55003
  • [I] N. Iwase, Ganea's conjecture on Lusternik-Schnirelmann category, Bull. London Math. Soc. 30 (1998), 623-634. MR 99j:55003
  • [J] Barry Jessup, Holonomy-Nilpotent Fibrations and Rational Lusternik-Schnirelmann Category, Topology 34 (4) (1995), 759-770. MR 96k:55014
  • [JS] I.M. James and W. Singhoff, On the category of fibre bundles, Lie groups and Froebenius maps, Contemp. Math. 227 (1996), 177-189. MR 2000a:55007
  • [M] Pierre-Marie Moyaux, Lower bounds for relative Lusternik-Schnirelmann Category, Manuscripta Math. 101 (2000), 533-542. MR 2001f:55006
  • [S] D. Sullivan, Infinitesimal computations in topology, Inst. Hautes Études Sci. Publ. Math. 47 (1978), 269-331. MR 58:31119
  • [ST] Hans Scheerer and Daniel Tanré, Fibrations à la Ganea (French), Bull. Belg. Math. Soc. 4 (3) (1997), 333-353. MR 98g:55003
  • [T] G.H. Toomer, Lusternik-Schnirelmann category and the Moore spectral sequence, Math. Z. 138 (1974), 123-143. MR 50:8509

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 53C29, 55M30, 55P62, 55R05

Retrieve articles in all journals with MSC (2000): 53C29, 55M30, 55P62, 55R05


Additional Information

Maxence Cuvilliez
Affiliation: Centre de Recerca Matemàtica, Barcelona, Spain
Email: mcuvilli@crm.es

Barry Jessup
Affiliation: Department of Mathematics and Statistics, University of Ottawa, Ottawa, Ontario, Canada K1N 6N5
Email: bjessup@uottawa.ca

DOI: http://dx.doi.org/10.1090/S0002-9939-02-06772-2
PII: S 0002-9939(02)06772-2
Keywords: Lusternik-Schnirelmann category, holonomy, minimal model
Received by editor(s): October 10, 2000
Received by editor(s) in revised form: February 21, 2002
Published electronically: October 15, 2002
Additional Notes: This research was partially supported by L’Université Catholique de Louvain-la-Neuve and by the National Science and Engineering Research Council of Canada. The second author thanks colleagues at UCL for their unstinting hospitality during a recent visit
Communicated by: Ralph Cohen
Article copyright: © Copyright 2002 American Mathematical Society